Alert archive / California / High Wind Warnings in 2017
High Wind Warning 10, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind warning at Apr 28, 2017, 8:48 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2017, 8:48 PM PDT (03:48 UTC)
- Expired
- Apr 29, 2017, 3:08 AM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
091 WWUS76 KLOX 290348 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 848 PM PDT Fri Apr 28 2017 ...Damaging winds possible in the Los Angeles County Mountains through Saturday morning... ...Gusty northwest to north winds across portions of southwestern California this evening shifting to Santa Ana's tonight and Saturday... .North to northwest winds will increasing again tonight into Saturday while shifting to northeast as a Santa Ana pattern develops. Damaging wind gusts up to 65 mph will be possible in the mountains of Los Angeles County, with gusts of 55 mph expected in the mountains of Ventura County and the Santa Monica Mountains. North to northeast wind gusts of 40 to 50 mph can be expected for the Santa Barbara County mountains and south coast, and most valleys of Ventura and Los Angeles Counties. CAZ034-035-290500- /O.EXP.KLOX.WI.Y.0039.000000T0000Z-170429T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 848 PM PDT Fri Apr 28 2017 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds have largely diminished below advisory levels this evening, and the Wind Advisory will be allowed to expire at 9 PM PDT. $$ CAZ054-291000- /O.UPG.KLOX.WI.Y.0039.000000T0000Z-170429T2100Z/ /O.NEW.KLOX.HW.W.0010.170429T0348Z-170429T1600Z/ Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Acton, Mount Wilson, and Sandberg 848 PM PDT Fri Apr 28 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM PDT SATURDAY... The National Weather Service in Los Angeles/Oxnard has issued a High Wind Warning, which is in effect until 9 AM PDT Saturday. The Wind Advisory is no longer in effect. * WINDS AND TIMING...Areas of northwest to north winds 25 to 35 mph with gusts to 55 mph will continue this evening. Winds will shift to northeast overnight and increase to 25 to 40 mph with gusts to 65 mph then continue into Saturday morning before gradually diminishing. * Impacts...Winds this strong may down trees and power lines, causing property damage or power outages. Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. Major roads that will be affected include Interstate 5 and Highway 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means that damaging high winds of 58 mph or greater are likely or imminent. Secure all loose outdoor furniture in advance of the onset of strong winds. Monitor the latest forecasts on NOAA Weather Radio or your favorite media source. && $$ CAZ053-291000- /O.CON.KLOX.WI.Y.0039.000000T0000Z-170429T2100Z/ Ventura County Mountains- Including the cities of Lockwood Valley and Mount Pinos 848 PM PDT Fri Apr 28 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SATURDAY... * WINDS AND TIMING...Areas of northwest to north winds 20 to 30 mph with gusts to 40 to 50 mph will continue this evening... strongest near the Ventura Los Angeles county line and in the Lake Casitas area. Winds will shift to northeast tonight and increase again to 25 to 35 mph with gusts to 55 mph. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-052-291000- /O.CON.KLOX.WI.Y.0039.000000T0000Z-170429T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 848 PM PDT Fri Apr 28 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WINDS AND TIMING...Areas of northerly winds will increase to 20 to 30 mph with gusts to 40 to 50 mph this evening...strongest through and below passes and canyons. Winds will diminish late tonight. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include Highways 101, 154, and 192 including in and around Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ088-291000- /O.CON.KLOX.WI.Y.0039.000000T0000Z-170429T2100Z/ Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 848 PM PDT Fri Apr 28 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SATURDAY... * WINDS AND TIMING...Areas of northerly winds 20 to 30 mph with gusts to 50 mph will continue through this evening, then shift to the northeast tonight and Saturday. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include Highways 14 and 126, and Interstate 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ044-045-547-291000- /O.CON.KLOX.WI.Y.0039.000000T0000Z-170429T2100Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Los Angeles County San Fernando Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Woodland Hills, Northridge, Burbank, and Universal City 848 PM PDT Fri Apr 28 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SATURDAY... * WINDS AND TIMING...Areas of northerly winds 20 to 30 mph with gusts to 40 to 50 mph and will continue through this evening, then shift to northeast tonight and Saturday. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ046-291000- /O.CON.KLOX.WI.Y.0039.000000T0000Z-170429T2100Z/ Santa Monica Mountains Recreational Area- 848 PM PDT Fri Apr 28 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SATURDAY... * WINDS AND TIMING...Areas of northerly winds 20 to 30 mph with gusts to 45 to 55 mph and will continue through this evening, then shift to northeast tonight and Saturday. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Sirard
1 follow-up statement
392 WWUS76 KLOX 291008 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 308 AM PDT Sat Apr 29 2017 ...Gusty northeast Santa Ana winds this morning and early afternoon... .Santa Ana winds will develop this morning and last into the early afternoon. CAZ054-292015- /O.CAN.KLOX.HW.W.0010.000000T0000Z-170429T1600Z/ /O.EXA.KLOX.WI.Y.0039.000000T0000Z-170429T2100Z/ Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Acton, Mount Wilson, and Sandberg 308 AM PDT Sat Apr 29 2017 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 2 PM PDT this afternoon. The High Wind Warning has been cancelled. * WINDS AND TIMING...Areas of northeast winds 20 to 30 mph with gusts to 45 to 55 mph will develop this morning and persist into the early afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-052-291115- /O.EXP.KLOX.WI.Y.0039.000000T0000Z-170429T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 308 AM PDT Sat Apr 29 2017 ...WIND ADVISORY HAS EXPIRED... Isolated gusts to 45 mph will persist through dawn. $$ CAZ041-292015- /O.EXB.KLOX.WI.Y.0039.170429T1100Z-170429T2100Z/ Los Angeles County Coast including Downtown Los Angeles- Including the cities of Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 308 AM PDT Sat Apr 29 2017 ...WIND ADVISORY IN EFFECT FROM LEO CARRILLO TO THE HOLLYWOOD HILLS UNTIL 2 PM PDT THIS AFTERNOON... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 2 PM PDT this afternoon. * WINDS AND TIMING...Areas of northeast winds 20 to 30 mph with gusts to 45 mph will develop this morning and persist into the early afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ040-292015- /O.EXB.KLOX.WI.Y.0039.170429T1100Z-170429T2100Z/ Ventura County Coast- Including the cities of Ventura, Oxnard, and Camarillo 308 AM PDT Sat Apr 29 2017 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 2 PM PDT this afternoon. * WINDS AND TIMING...Areas of northeast winds 20 to 30 mph with gusts to 40 mph will develop this morning and persist into the early afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-292015- /O.CON.KLOX.WI.Y.0039.000000T0000Z-170429T2100Z/ Ventura County Mountains- Including the cities of Lockwood Valley and Mount Pinos 308 AM PDT Sat Apr 29 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WINDS AND TIMING...Areas of northeast winds 20 to 30 mph with gusts to 55 mph will develop this morning and persist into the early afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ088-292015- /O.CON.KLOX.WI.Y.0039.000000T0000Z-170429T2100Z/ Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 308 AM PDT Sat Apr 29 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WINDS AND TIMING...Areas of northeast winds 20 to 30 mph with gusts to 50 mph will develop this morning and persist into the early afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include Highways 14 and 126, and Interstate 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ044-045-547-292015- /O.CON.KLOX.WI.Y.0039.000000T0000Z-170429T2100Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Los Angeles County San Fernando Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Woodland Hills, Northridge, Burbank, and Universal City 308 AM PDT Sat Apr 29 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WINDS AND TIMING...Areas of northeast winds 20 to 30 mph with gusts to 40 TO 50 mph will develop this morning and persist into the early afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ046-292015- /O.CON.KLOX.WI.Y.0039.000000T0000Z-170429T2100Z/ Santa Monica Mountains Recreational Area- 308 AM PDT Sat Apr 29 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WINDS AND TIMING...Areas of northeast winds 20 to 30 mph with gusts to 40 TO 50 mph will develop this morning and persist into the early afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ ASR
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Apr 28, 5:21 PM PDT, 3 hours 27 minutes earlier.
Area forecast discussion, Apr 28, 5:21 PM PDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
521 PM PDT Fri Apr 28 2017
...update for new aviation discussion...
.SYNOPSIS...
Gusty offshore winds with support for continued warming west of
the mountains can be expected through Saturday. A transition to
onshore flow will bring cooler conditions to the coast and some
valleys with warming across interior areas as high pressure builds
overhead through at least early next week.
&&
.SHORT TERM...(TDY-MON)
Gusty north winds continue this afternoon with still many
locations reporting winds in excess of 30 mph. Wind advisories
remain in effect and will continue through Saturday afternoon as
winds transition to northeast overnight. Some places will see an
increase in winds as a result of the shift to Santa Ana's while
others will decrease. For now have left the Ventura/LA Coast out
of the advisory for tomorrow as models really dropped the LAX-DAG
gradient from what was shown and it's now a marginal advisory
level event for those areas. Upper support, though, is still
pretty impressive with a good swatch of 50kt winds just below 850
mb so it does have that going for it.
Big warmup still on tap for Saturday with the Santa Ana's. 90s in
the LA/Ventura valleys and near 90 for inland coastal zones. Most
locations probably won't hit their record as records for tomorrow
are pretty high and mostly above the current forecast highs. A
couple places like UCLA (91) and SBA (85) might get close.
This is just a one day Santa Ana as we quickly revert to onshore
Sunday. This will bring cooling to the coast/valleys (especially
the coast) but extreme inland locations like the AV and interior
SLO will continue to warm. These trends will continue into Monday
under clear skies. Highs still about 5 degrees above seasonal
norms on average.
.LONG TERM...(TUE-FRI)
Models agree that a ridge will build over the area through
Thursday while at the same time a weak to moderate onshore flow
continues at the surface. So inland areas will warm up,
particularly far interior areas, while areas closer to the coast
will likely flat line on temps after Monday (i.e., still about 5
degrees above norms) as the onshore breeze keeps temps provides a
natural air conditioner. There's some indication on the GFS that
by Wed or Thu a little offshore push could develop that would lead
to a bigger warmup for coast/valleys but it's too early to bite
on that. Will see if that trend continues with future models.
&&
.AVIATION...29/0015Z
At 2328Z, the inversion at KLAX was 500 ft deep. The top of the
inversion was at 1100 ft with a temperature of 21 deg C.
Hi confidence in the 00Z TAFs with VFR conditions expected at all
the airfields thru Sat afternoon. Gusty nw to n winds will affect
many of the airfields thru this evening. Gusty n to ne winds can
then be expected later tonight into Sat morning at KOXR, KCMA, KSMO,
KLAX, KBUR and KVNY. There should be low level wind shear at times
this evening at KSMO and KLAX, and Sat morning at KBUR, thanks to
gusty n to ne winds at low levels. Gusty w to nw winds should affect
coastal airfields Sat afternoon.
KLAX...Hi confidence in the 00Z TAF with VFR conditions expected
thru Sat evening. Gusty w winds with low level wind shear at times
can be expected this evening. From 08Z-12Z there should be northeast
winds gusting to 20 kt, then diminish to around 10 kt from 12Z-15Z.
Gusty w winds can then be expected Sat afternoon and early evening.
KBUR...Hi confidence in the 00Z TAF with VFR conditions expected
thru Sat afternoon. Gusty n winds will prevail at the airfield thru
about 10Z. Low level wind shear will be possible at times 14Z-21Z
thanks to gusty ne winds just above ground level.
&&
.MARINE...28/200 PM...
For the Outer Waters, high confidence in current forecast. Gale
force winds will continue through late tonight then subside to
Small Craft Advisory (SCA) levels Saturday through Tuesday.
For the Inner Waters, moderate to high confidence in current
forecast. For the waters north of Point Sal, strong SCA level
winds will continue through tonight. For Saturday through Tuesday,
SCA level winds are likely each afternoon and evening. For the
waters south of Point Conception, SCA level west to northwest will
continue through tonight. On Saturday, winds will shift to the
northeast with SCA level winds possible (60% chance) from Ventura
south to Santa Monica. For Sunday through Tuesday, winds are
expected to remain below SCA levels.
Due to strong winds throughout the waters, seas will be large and
very choppy in all areas through late tonight, creating hazardous
boating conditions.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 9 PM PDT this evening for zones
34-35. (See LAXNPWLOX).
Wind Advisory in effect until 3 AM PDT Saturday for zones
39-52. (See LAXNPWLOX).
Beach Hazards Statement in effect until 8 PM PDT this evening
for zones 40-41. (See LAXCFWLOX).
Wind Advisory in effect until 2 PM PDT Saturday for zones
44>46-53-54-88-547. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Saturday for
zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect until noon PDT Saturday for
zone 650. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 PM PDT Saturday for
zone 655. (See LAXMWWLOX).
Gale Warning in effect until 3 AM PDT Saturday for zones
670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(MON-FRI)
No significant hazards expected.
&&
PUBLIC...MW
AVIATION...Sirard
MARINE...RAT
SYNOPSIS...Munroe
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 3:03 AM PDT | Small Craft Advisory | LOX | 21 hr |
Nearby
High Wind Warnings in California, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.